Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Raleigh, NC

April 25, 2014Alamance County, Chatham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 25, 2014, 4:18 PM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2014, 4:18 PM EDT (20:18 UTC)
Expired
Apr 25, 2014, 5:15 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Chatham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:35 PM EDTTSTM WND DMG2 W Pittsboro, NCTREE DOWN... TIME ESTIMATED
Apr 25, 4:46 PM EDTHAIL 0.882 Wsw Union Ridge, NCNORTH CENTRAL FIRE DEPT REPORTS DIME TO NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:19 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS52 KRAH 252018
SVRRAH
NCC001-037-135-252115-
/O.NEW.KRAH.SV.W.0045.140425T2018Z-140425T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 417 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR BAYNES TO 12 MILES NORTHEAST OF SILER CITY... 
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...PITTSBORO...
  SILER CITY...CARRBORO...MEBANE...GOLDSTON...ELON COLLEGE...
  GIBSONVILLE...HAW RIVER...SWEPSONVILLE...ALAMANCE...STALEY...
  ALTAMAHAW-OSSIPEE...SEAFORTH BOAT DOCK...BYNUM...CANE CREEK
  RESERVOIR AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7897 3589 7901 3586 7900 3556 7903
      3561 7907 3563 7914 3556 7920 3555 7922
      3557 7922 3557 7924 3554 7926 3554 7929
      3555 7929 3554 7932 3554 7956 3625 7953
TIME...MOT...LOC 2017Z 246DEG 32KT 3618 7929 3587 7932 
$$
2 follow-up statements
286 
WWUS52 KRAH 252055
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT FRI APR 25 2014

NCC001-037-135-252115-
/O.CON.KRAH.SV.W.0045.000000T0000Z-140425T2115Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
455 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ALAMANCE...CHATHAM AND ORANGE COUNTIES...
 
AT 454 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MEBANE...OR 7 MILES
NORTHEAST OF BURLINGTON...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...PITTSBORO...SILER
CITY...CARRBORO...MEBANE...GOLDSTON...ELON COLLEGE...GIBSONVILLE...
HAW RIVER...SWEPSONVILLE...ALAMANCE...STALEY...ALTAMAHAW-OSSIPEE...
SEAFORTH BOAT DOCK...BYNUM...CANE CREEK RESERVOIR AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7897 3589 7901 3586 7900 3556 7903
      3561 7907 3563 7914 3556 7920 3555 7922
      3557 7922 3557 7924 3554 7926 3554 7929
      3555 7929 3554 7932 3554 7956 3625 7953
TIME...MOT...LOC 2054Z 271DEG 15KT 3617 7937 

$$
375 
WWUS52 KRAH 252112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT FRI APR 25 2014

NCC001-037-135-252121-
/O.EXP.KRAH.SV.W.0045.000000T0000Z-140425T2115Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
512 PM EDT FRI APR 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE...CHATHAM AND ORANGE
COUNTIES WILL EXPIRE AT 515 PM EDT...
        
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND EXITED THE 
WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH ADDITIONAL STORMS MOVING 
IN FROM THE WEST...AND ADDITIONAL WARNINGS MAY BE NEEDED. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3624 7897 3589 7901 3586 7900 3556 7903
      3561 7907 3563 7914 3556 7920 3555 7922
      3557 7922 3557 7924 3554 7926 3554 7929
      3555 7929 3554 7932 3554 7956 3625 7953
TIME...MOT...LOC 2107Z 246DEG 32KT 3617 7937 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:20 PM EDT, 58 minutes earlier.

Area forecast discussion, Apr 25, 3:20 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT FRI APR 25 2014

.SYNOPSIS..A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE
CAROLINAS THIS EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE
REGION TONIGHT AND PERSIST INTO SATURDAY. A COLD FRONT WILL
PUSH INTO THE REGION FROM THE NORTHEAST SATURDAY NIGHT AND
SUNDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 320 PM FRIDAY...

...TORNADO WATCH IN EFFECT FOR ALL OF CENTRAL NC THROUGH 900 PM
EDT...

CURRENTLY MANAGING MULTIPLE SEVERE THUNDERSTORMS IN CENTRAL NORTH
CAROLINA WITH NUMEROUS REPORTS OF LARGE HAIL. SEVERE WEATHER THREAT
WILL CONTINUE THROUGH AROUND NIGHTFALL. CONVECTION THIS AFTERNOON IS
IN THE FORM OF DISCRETE CELLS AND CLUSTERS WITH PERSISTENT UPDRAFTS
WHICH COMBINED WITH FREEZING LEVELS AROUND 10KFT HAS RESULTED IN THE
NUMEROUS LARGE HAIL REPORTS. A MORE LINEAR CONVECTIVE FEATURE
ASSOCIATED WITH THE APPROACHING COLD FRONT IS LIKELY TO SWEEP ACROSS
CENTRAL NC BETWEEN 21 AND 01Z. THE CONVECTION MAY HAVE A DOWNWARD
TRAJECTORY IN INTENSITY TOWARD SUNSET AS THE SURFACE FLOW BECOMES
MORE SOUTHWESTERLY DECREASING LOW LEVEL SHEAR AND POTENTIALLY
REDUCING INSTABILITY WITH A SLIGHTLY DRIER AIR MASS. AFTER A
CONVECTIVELY ACTIVE EARLY EVENING... CONDITIONS SHOULD IMPROVE AFTER
THE FRONTAL PASSAGE AS A COOLER AND DRIER AIR MASS PUSHES INTO THE
REGION. SKIES SHOULD BECOME CLEAR OVERNIGHT WITH A LIGHT BREEZE
STICKING AROUND FOR MOST OF THE EVENING. CURRENT FORECAST NOTES THAT
WINDS MAY DECOUPLE ACROSS THE WEST AND SOUTHWEST TOWARD DAYBREAK
SATURDAY AND LATEST NAM/GFS BUFR SOUNDINGS SUPPORT THIS. LOWS
TONIGHT SHOULD FALLING INTO THE MID 40S TO MID 50S.

SATURDAY SHOULD BRING FAIR WEATHER WITH LOTS OF SUNSHINE AND NEAR TO
SLIGHTLY ABOVE SEASONABLE TEMPERATURES. SUNSHINE WILL MIX WITH
PERIODS OF HIGH CLOUDS BUT MOSTLY SUNNY SKIES SHOULD DESCRIBE THIS
WELL. HIGH TEMPERATURES WILL RANGE BETWEEN 78 AND 82 DEGREES. -BLAES

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 315 PM FRIDAY...

A DRY BACKDOOR COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT INTO
SUNDAY AS AN UPPER LOW/TROUGH MOVES OFF THE NEW ENGLAND COAST. THERE
HAS BEEN DISAGREEMENT AMONG THE MODELS THE LAST COUPLE OF DAYS WITH
REGARDS TO HOW FAR SOUTH THE FRONT WILL MAKE IT...BUT IT LOOKS LIKE
IT WILL AT LEAST COME INTO OUR NORTHERN AREAS BEFORE IT WASHES
OUT/RETREATS ON SUNDAY. THEN...HEIGHTS WILL BEGIN TO RISE ON SUNDAY
AS THE UPPER RIDGE BUILDS EAST. THEREFORE...OVERALL THE WEATHER
SHOULD BE QUIET FOR THE SHORT TERM PERIOD...WITH TEMPS SLIGHTLY
ABOVE NORMAL (ESPECIALLY ACROSS THE SOUTHWEST PORTION OF THE
FORECAST AREA...SOUTH OF THE DISSIPATING BOUNDARY).

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 315 PM FRIDAY...

AN UNSETTLED WEATHER PERIOD IS EXPECTED BEGINNING EARLY NEXT
WEEK...LIKELY PERSISTING INTO THE MIDDLE/LATE PART OF THE WEEK AS A
BLOCKING PATTERN SETS UP ACROSS THE CONUS. A STRONG SYSTEM/CUTOFF
LOW THAT WILL LIKELY BE A BIG SEVERE WEATHER MAKER FOR THE CENTRAL
CONUS OVER THE WEEKEND/EARLY NEXT WEEK...WILL SLOWLY MOVE EASTWARD.
THE OVERALL TREND HAS BEEN TO SLOW DOWN THE EASTWARD PROGRESSION
SOMEWHAT AS THE RIDGE HOLDS STRONG OVER THE EAST COAST. NOW THE BEST
CHANCE FOR PRECIP MAY HOLD OFF UNTIL WEDNESDAY/WEDNESDAY NIGHT INTO
THURSDAY WHEN THE SURFACE FRONT IS PROGGED TO CROSS THE AREA.
EARLIER IN THE WEEK...MODELS ARE IN DECENT AGREEMENT WITH DEPICTING
A WEDGE LIKE BOUNDARY BISECTING THE FORECAST AREA FROM NORTH TO
SOUTH. THERE COULD STILL BE SOME PRECIP DURING THIS TIME FRAME AS
ANY WEAK DISTURBANCE IN THE FLOW ALOFT WILL BE ENOUGH TO TRIGGER
SOME SHOWERS WITHIN AN INCREASINGLY MOIST AIR MASS. AT THIS TIME THE
BEST TIME FRAME FOR SIGNIFICANT PRECIP LOOKS TO OCCUR WEDNESDAY INTO
THURSDAY WITH THE FRONT. PRECIP CHANCES SHOULD BEGIN TO DECREASE
LATE THURSDAY AS THE FRONT MOVES EAST OF THE AREA. HOWEVER...THE
CLOSED LOW/UPPER TROUGH WILL LINGER OVER THE AREA FOR THE REMAINDER
OF THE WORK WEEK (LIKELY INTO THE WEEKEND). EVEN THOUGH THERE IS
STILL A LOT TO IRONED OUT WITH REGARD TO THE EXACT DETAILS OF THE
FORECAST...GIVEN THE STRENGTH OF THE SYSTEM AND TIME OF YEAR...
SEVERE WEATHER AND/OR HEAVY RAIN WILL BE A POSSIBILITY...ALTHOUGH
EXACTLY WHEN IS TOUGH TO DETERMINE RIGHT NOW. TEMPS SHOULD BE NEAR
TO SLIGHTLY BELOW NORMAL...BUT WILL ULTIMATELY DEPEND ON THE
AMOUNT/TIMING OF CLOUDS/PRECIP.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 250 PM FRIDAY...

AREAS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS CENTRAL NC THROUGH THE AFTERNOON AND EVENING HOURS. THE
STORMS WILL BE SCATTERED INITIALLY AND MAY END AS A BAND OF
CONVECTION ASSOCIATED WITH AN APPROACHING COLD FRONT. THE
THUNDERSTORMS WILL PRODUCE LOCALIZED AREAS OF IFR/MVFR
VISIBILITIES ALONG WITH THE POTENTIAL OF HAIL AND WIND GUSTS IN
EXCESS OF 40KTS. THE CONVECTION WILL END FROM WEST TO EAST
BETWEEN 00 AND 03Z TONIGHT WITH FAIR WATER VFR CONDITIONS
EXPECTED FOR THE REMAINDER OF THE OVERNIGHT AND INTO SATURDAY.
SOUTH TO SOUTHWEST WINDS AT 10 TO 20 KTS WITH GUSTS UP TO 30KTS
AT TIMES THIS AFTERNOON WILL BECOME WESTERLY BEHIND THE FRONT AT 5
TO 10 KTS AND PERSIST INTO SATURDAY.

LOOKING BEYOND THE TAF PERIOD...
GENERALLY FAIR WEATHER IS EXPECTED ON SATURDAY NIGHT INTO SUNDAY
BEFORE A PERIOD OF POTENTIALLY UNSETTLED WEATHER WITH SHOWERS AND
THUNDERSTORMS SETS UP TOWARD MID WEEK. -BLAES
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...BLAES
Hazardous weather outlook, Apr 25, 1:47 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
147 PM EDT FRI APR 25 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-261800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
147 PM EDT FRI APR 25 2014

...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF
HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 25, 3:18 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             2 SE COATS              35.39N  78.64W
04/25/2014  E1.00 INCH       HARNETT            NC   PUBLIC

            PEA TO PENNY SIZE HAIL... WITH SOME UP TO QUARTER SIZE.
            REPORT RELAYED VIA SKYWARN.

&&

EVENT NUMBER RAH1401300

SEC
Local storm report, Apr 25, 3:19 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             FRANKLINTON             36.10N  78.46W
04/25/2014  E1.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZE HAIL IN FRANKLINTON

&&

EVENT NUMBER RAH1401301

SEC
Local storm report, Apr 25, 3:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             3 N FRANKLINTON         36.14N  78.46W
04/25/2014  E1.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZE HAIL 1 MI NORTH OF
            FRANKLINTON

&&

EVENT NUMBER RAH1401302

SEC
Local storm report, Apr 25, 3:34 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             SPRING LAKE             35.18N  78.98W
04/25/2014  E1.00 INCH       CUMBERLAND         NC   NEWSPAPER

            REPORTS OF QUARTER SIZE HAIL NEAR SPRING LAKE

&&

EVENT NUMBER RAH1401303

SEC
Special weather statement, Apr 25, 3:35 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI APR 25 2014

NCZ007-008-022>024-038>040-252015-
PERSON-GUILFORD-RANDOLPH-GRANVILLE-ORANGE-CHATHAM-ALAMANCE-DAVIDSON-
335 PM EDT FRI APR 25 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
PERSON...EASTERN GUILFORD...RANDOLPH...NORTHWESTERN GRANVILLE...
NORTHERN ORANGE...NORTHWESTERN CHATHAM...ALAMANCE AND SOUTHEASTERN
DAVIDSON COUNTIES UNTIL 415 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ROXBORO TO BADIN LAKE...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...GRAHAM...ROXBORO...
HILLSBOROUGH...RANDLEMAN...NORTH CAROLINA ZOO AND MEBANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3653 7852 3624 7889 3624 7895 3614 7899
      3552 7977 3551 8018 3563 8026 3625 7965
      3624 7916 3654 7913
TIME...MOT...LOC 1934Z 253DEG 31KT 3636 7894 3547 8008
Local storm report, Apr 25, 4:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             GOLDSBORO               35.37N  77.98W
04/25/2014  E1.00 INCH       WAYNE              NC   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1401304

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:25 PM EDTSpecial Weather StatementRAHGuilford50 min
Apr 25, 12:51 PM EDTSpecial Weather StatementRAHOrange39 min
Apr 25, 1:04 PM EDTSpecial Weather StatementRAHAlamance41 min
Apr 25, 1:13 PM EDTSpecial Weather StatementRAHMoore47 min
Apr 25, 1:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange39 min
Apr 25, 1:24 PM EDTSpecial Weather StatementRAHWilson36 min
Apr 25, 1:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke43 min
Apr 25, 1:53 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person52 min
Apr 25, 1:57 PM EDTSpecial Weather StatementRAHNash33 min
Apr 25, 2:04 PM EDTSpecial Weather StatementRAHLee, Moore26 min
Apr 25, 2:08 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange67 min
Apr 25, 2:09 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash36 min
Apr 25, 2:10 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson50 min
Apr 25, 2:26 PM EDTSpecial Weather StatementRAHHalifax34 min
Apr 25, 2:34 PM EDTSpecial Weather StatementRAHChatham26 min
Apr 25, 2:38 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake67 min
Apr 25, 2:51 PM EDTSpecial Weather StatementRAHJohnston39 min
Apr 25, 2:57 PM EDTSpecial Weather StatementRAHHalifax33 min
Apr 25, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren57 min
Apr 25, 3:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne41 min
Apr 25, 3:35 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange, Person, Randolph40 min
Apr 25, 3:43 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash62 min
Apr 25, 3:47 PM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren43 min
Apr 25, 3:50 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance40 min
Apr 25, 3:52 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
Apr 25, 3:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
Apr 25, 4:01 PM EDTTornado WarningRAHWayne44 min
Apr 25, 4:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren64 min
Apr 25, 4:19 PM EDTTornado WarningRAHHalifax41 min
Apr 25, 4:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Apr 25, 4:27 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph63 min
Apr 25, 4:37 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance, Warren38 min
Apr 25, 4:46 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash59 min
Apr 25, 4:59 PM EDTSpecial Weather StatementRAHDurham, Wake61 min
Apr 25, 5:18 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake42 min
Apr 25, 5:20 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Randolph55 min
Apr 25, 5:20 PM EDTTornado WarningRAHEdgecombe, Halifax40 min
Apr 25, 5:42 PM EDTFlash Flood WarningRAHFranklin, Halifax, Vance, Warren3 hr
Apr 25, 5:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren45 min
Apr 25, 6:12 PM EDTSevere Thunderstorm WarningRAHWayne33 min
Apr 25, 6:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson56 min
Apr 25, 6:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson2 hr
Apr 25, 7:10 PM EDTSpecial Weather StatementRAHWayne35 min
Apr 25, 7:23 PM EDTSevere Thunderstorm WarningRAHWayne37 min
Apr 25, 7:48 PM EDTSpecial Weather StatementRAHSampson57 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.